# SDR CA080630001

- Difficulty date: May 22, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Boeing 737217
- Aircraft time: 66,832 hours, 32,077 cycles
- Engine: Pwa JT8D17A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 2
- Stage of operation: AP
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

(CAN) - ON DESCENT, A "BUZZING" SOUND WAS HEARD IN THE FLIGHT DECK FOR APPROX 5-10 SEC. THIS WAS FOLLOWED BY 1 OR 2 "POPS" AND THEN A LOUD "BANG" AT WHICH TIME THE NR 2 ENGINE LOST THRUST.  NR 2 ENG TEMP CLIMBED BUT THERE WAS NO ENG OVERHEAT OR FIRE WARNING. ATC ADVISED OF EMERGENCY, AFTER LANDING, THE ACFT WAS BROUGHT TO A FULL STOP IN THE MIDDLE OF THE RUNWAY AND THE ENGINE WAS SHUT DOWN.  C.F.R. APPROACHED THE ACFT AND NOTICED "SMOKE" AND A "GLOW" FROM THE NR 2 ENGINE. THERMAL IMAGING OF THE ACFT WAS ALSO PERFORMED. THEY APPLIED FOAM TO THE NR 2 ENGINE AT THIS TIME.  CREW OPTED FOR A RAPID DEPLANEMENT THROUGH THE FORWARD L1 EXIT.  NO VISIBLE DAMAGE TO THE ENGINE. IT WAS NOTED UPON FURTHER INVESTIGATION THAT THE ENGINE HAD SEPARATED INTERNALLY.
